Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: reboxetine combo

Posted by jamie on December 19, 1999, at 3:10:13

In reply to reboxetine combo, posted by drs on December 18, 1999, at 15:12:24

> Hi,
> I've been on Reboxetine at 8mg/day for 12 days now. I'm feeling no improvement and actually have been feeling much worse since I started taking it. The side effects haven't been very bothersome, but my mind is totally numb and I feel like a complete zombie. I know it's too early to quit but things are so shitty that I'm really tempted to drop it. Has anyone experienced anything similar?
> Also, does anyone know anything about combining reboxetine with adrafinil?
> Thanks.

A lot of times it is normal to actually feel worse before feeling better. But many times it is just over-sensitivity to a particular drug. Premature discontinuation is the primary cause of antidepressant failure, so it is extremely crucial to do whatever is needed to stay on the drug for a solid trial. For a lot of us that means starting at lower doses and taking more time to get up to higher levels. Our bodies will adjust, but a lot of us need more time.

It might be as simple as 8mg/day being too much in just 12 days. I think I can fairly accurately predict that I personally would not be able to get up to 8mg so fast. If I were you, I would cut the dose in half and stay there a while until I was comfortable with it before increasing it. Otherwise you risk premature discontinuation of a drug that, in a longer time frame, might have been the magic you were looking for. Do whatever it takes to stay with it, which probably means reducing the dose temporarily to a tolerable level. That's just what I would do. And I know from experience that's the approach my pdoc and my gp would take as well.

Reboxetine has already been tested in combination with ssris. So I'm pretty sure combining it with clomipramine would be safe, though we don't know how much plasma levels would be increased due to possible drug-drug interaction. Maybe some, maybe a lot, maybe none at all. In the meantime, I wouldn't be concerned with adding another drug. I would be more concerned about how to stay with the current drug for a fair trial first. With me that would mean lowering the dose to a tolerable level before making any other decisions. It just sounds to me like your situation is actually quite simple. That is, 8mg in 12 days is just too aggressive for you individually. Think about the hare and the turtle and who won the race. :-) jamie




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jamie thread:17109